MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139401
Medical Device Problem Code Insufficient Cooling (1130)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech for evaluation.Visual inspection, temperature and impedance test and irrigation test of the returned device were performed following johnson & johnson medtech procedures.Visual analysis revealed reddish material, presumably blood was observed inside the pebax.The temperature and impedance test were performed, and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, and the device was flushing correctly.No obstructed holes were observed.No irrigation issues were observed.The device tip was inspected under a microscope after performed the test, and a hole was found on the surface of the pebax section.A manufacturing record evaluation was performed for the finished device number lot 31562002l and no internal action related to the complaint was found during the review.The reddish material, presumably blood, inside the pebax could be related to the temperature issue reported by the customer; therefore, the customer complaint was confirmed.The root cause of the pebax hole could be related to the manipulation of the device during the procedure; however, it could not be determined.The instructions for use (ifu) contain the following information: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient body.For the pebax hole the instruction for use states: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a redo pulmonary vein isolation procedure with a qdot micro for which biosense webster¿s product analysis lab (pal) identified a hole on the surface of the pebax section.Initially, it was reported that during the procedure, when the physician tried to ablate with the qdot, the temperature values were increasing rapidly, ablation was automatically shut off and a ¿temperature slope too high¿ error message was shown on the ngen generator.Irrigation and pump were checked and found to be correct.Replacing the catheter cable did not solve the problem.Replacing the catheter solved the issue.Procedure completed without any patient consequence.The high temperature issue was assessed as non mdr reportable.The risk of patient harm is considered remote.The biosense webster, inc.Pal received the device and per the evaluation completion, a hole was observed on the pebax surface with reddish material inside.This was assessed as mdr reportable with an awareness date of 04-jun-2025.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22352247
Report Number2029046-2025-02112
Device Sequence Number20964118
Product Code OAE
UDI-Device Identifier10846835017045
UDI-Public(01)10846835017045(17)280219(10)31562002L
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139401
Device Lot Number31562002L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CATHETER CABLE.; UNK_NGEN PUMP.; UNK_NGEN RF GENERATOR.
Patient SexUnknown